Log In or Register to Join The Conversation!

This topic has 15 replies, 7 voices, and was last updated 3 weeks, 5 days ago by Zicari.

  • Author
    Posts
    • #25796
      Zicari
      Participant

      Today I’m doing my strength evaluation test with a PT and having my first discussion with a neurologist about Evrysdi. I’m not even close to making a decision yet. To me it’s mostly going to be a cost/benefit analysis. I passed on Spinraza because of the risks of drilling into my spine, but obviously that’s not an issue with risdiplam. What I really want to understand are the realistic potential benefits for someone my age (mid-late 40’s) compared with the side effects.

      I saw people mention diarrhea on here as a side effect but it’s not clear to me if that is sustained over the course of using the drug or if it’s something that goes away over time. Sustained issues with diarrhea is a non-starter for me. I also was told male infertility is possible, although honestly that doesn’t concern me.

      With regard to benefits, arresting the disease’s progression is important, but I’d also like to know if there are real gains in strength that are feasible.

      Maybe the drug is too young for there to be enough data?

    • #25798
      Yvette Haas
      Participant

      Hi, I don’t have much to offer in terms of whether or not it will provide any gains, as I’m new to the drug and have not noticed anything yet. I can, however, say that my biggest complaint when I began was that I started getting heartburn. For the first few days, it lasted for large portions of the day. The following week, it went to popping up randomly a couple times a day. Then it went to every few day. After two weeks, it was largely a non-issue. It still happens every now and then, for short periods of time, but I’m talking like an hour a week or so. I can live with that.
      For context: I’m 29, weaker Type 2, and have been taking Evrysdi for about 10 weeks.

      • #25803
        Zicari
        Participant

        Thanks Yvette for the input. Heartburn I can deal with… it’s the reports of Montezuma’s Revenge that concern me. Regular diarrhea will affect my independence. I’m going to continue monitoring other peoples’ experiences for a while.

    • #25802
      Alyssa Silva
      Keymaster

      Hi Zicari. I don’t have much input on your questions as I am taking Spinraza instead. But I can tell you that I was one of the first adults to receive Spinraza 4 years ago and had similar questions to yours. Like Evrysdi, there wasn’t much information about potential benefits when I started Spinraza and had to take a leap of faith. I think a question to ask yourself is: will I regret my decision if I say no to it? This influenced my decision-making. I realized I’d rather try with the possibility of it not being effective than never know. It is a tough decision, for sure.

      • #25804
        Zicari
        Participant

        Thanks for your perspective, Alyssa. I agree that it’s worth a try, I could always stop treatment. It’s just so new and I guess I’m naturally cautious.

    • #25808
      DeAnn R
      Keymaster

      I wouldn’t let my experience with the diarrhea side effect scare you from trying it. I know many others who haven’t had any side effects, so you just don’t know. For me it’s been inconvenient but manageable. It’s a very personal decision though and whatever you decide will be right for you. When I started Spinraza I just threw caution to the wind and went for it. Kind of the same with Evrysdi. At our age I think any physical gains would be a bonus. Halting or slowing the progression is a game changer in my opinion. Prior to Spinraza I pretty much just had a slow decline in my function level. Spinraza gave me a slight boost, but nothing dramatic. Hey, it was the first time heading in the other direction though so I’ll take it. I’m hoping Evrysdi will just maintain where I’m at. I haven’t looked into the trial data. I’m sure it’s available somewhere. Good luck with your decision. Thanks for sharing your journey and thought processes with us! Please keep us posted.

      • #25827
        Zicari
        Participant

        Thanks again DeAnn for giving your angle on this.

        I pretty much agree with the “what do I have to lose?” mentality on these treatments. They certainly seem safe. I think I’m just overcautious when it comes to new medications.

        Doc cleared me to start when I want. I’m going to chew on it a bit longer and I’ll keep you all updated when I take the plunge.

        —————

        off-topic how did your vaccination go?

    • #25828
      Davida
      Participant

      Hi I was wondering if anyone has had any issues with getting colds while talking Evrysdi? i’m thinking of starting it and was just inquiry if anyone knew if it suppresses your immune system? Thanks

    • #25895
      Zicari
      Participant

      I’m signed up! Decided to start Evrysdi – should have my first shipment by the weekend.

      Quick question,

      For those of you who have taken it, what’s the very first dose like? I get anxiety whenever I feel something weird going on in y body, but I can handle it better when I know what to expect.

      • #25907
        Alyssa Silva
        Keymaster

        So happy for you! I can’t answer your question because I’m not taking Evrysdi but please keep us posted!

      • #25908
        DeAnn R
        Keymaster

        How exciting! Are you asking how you feel after taking it? I think it can vary from person to person. I don’t know if it makes a difference or not that I had been on Spinraza either. Personally I didn’t notice anything immediately after taking Evrysdi. I’ve heard some people say they feel more energetic shortly after. For me sometimes my muscles feel restless for lack of a better word. Like I could use a good stretch or repositioning. Overall I’d say I have more muscle sensation. Another hard one to explain though. Nothing drastic either. For me it’s been subtle, not like I took it and all this stuff happened if that makes sense. Good luck and keep us posted!

    • #25925
      Mark Pratt
      Participant

      It’s like drinking 6.6ml of strawberry flavored water, or about one and one-third teaspoon.  I too was a little anxious prior to that first dose, but there is no aftertaste and you chase it with a swallow of water.  About as easy as it gets when taking medication.  I’m on my third week and have had no adverse symptoms like diarrhea or heartburn.  Way too early to tell if I’m going to get any benefit from it but I feel fine.  I’m age 65 male, type 3.

    • #25926
      Amy Olmscheid
      Participant

      I, too, was nervous before the first dose.  I agree with Mark’s comment…it’s like drinking strawberry (very artificial strawberry!) water.  I drink a few sips of water after and then rinse my mouth out with some water to get rid of any leftover taste.  It’s been 3 weeks for me and I am still getting used to getting the dosage correct in the syringe while flipping the bottle upside down and then right side up to pull out the syringe but it is getting easier.  Minimal side effects – a few GI issues but all very tolerable/manageable for  me.  I always make sure to have eaten prior so that I am not taking it on an empty stomach. I haven’t noticed any changes to my functioning per se but it is early. I am 48, female, Type 3. Good luck!

    • #25967
      Zicari
      Participant

      Just took my first dose!

      Guess I’m in the club now. No strange feelings or effects so that means my anxiety is holding up just fine – which is all I was really worried about. I’ll have to wait and see on the GI issues which was another worry, but I’m ready for that if it happens.

      I’m a little disappointed that it’s been 30 minutes and I still can’t dunk a basketball, though.

      What do you all do with the huge box, cooler, and ice packs every month? They just get thrown out?

      • This reply was modified 3 weeks, 6 days ago by Zicari.
      • #25969
        DeAnn R
        Keymaster

        Congrats!  Welcome to the club.  I was just talking about the cooler & ice packs with Mom.  I’ve been saving the ice packs but don’t really have room to store the coolers.  Really don’t need more ice packs either.  Might be useful to save a cooler if you travel.  I’d love to hear what everyone does with them.

        • #25970
          Zicari
          Participant

          I called accredo and asked if I could give that stuff back every month when they drop off my shipment

          they said no 😆

Viewing 8 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account

Copyright © 2017-2021 All rights reserved.